Alert archive / Nevada / Red Flag Warnings in 2015
Red Flag Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Sep 1, 2015, 1:00 PM PDT for Esmeralda County, Nye County, Nevada. It took effect at Sep 2, 2015, 11:00 AM PDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2015, 1:00 PM PDT (20:00 UTC)
- In effect from
- Sep 2, 2015, 11:00 AM PDT
- Expired
- Sep 4, 2015, 8:00 PM PDT
- In force
- 57 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3423 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965 WWUS85 KVEF 012000 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 100 PM PDT TUE SEP 1 2015 ...CRITICAL FIRE CONDITIONS EXPECTED ACROSS PORTIONS OF THE SOUTHERN GREAT BASIN WEDNESDAY AND THURSDAY... NVZ460-462-021200- /O.UPG.KVEF.FW.A.0003.150902T2000Z-150904T0300Z/ /O.NEW.KVEF.FW.W.0006.150902T1800Z-150904T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 100 PM PDT TUE SEP 1 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 8 PM PDT THURSDAY FOR STRONG WINDS AND RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 460 AND 462... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 8 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. SOME RECOVERY AND LOWER WIND SPEEDS ARE EXPECTED WEDNESDAY NIGHT. * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 12 PERCENT...WITH RECOVERY TO 25 TO 30 PERCENT OVERNIGHT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ WOLCOTT HTTP://WEATHER.GOV/LASVEGAS
8 follow-up statements
843 WWUS85 KVEF 021101 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 401 AM PDT WED SEP 2 2015 .AN INTENSIFYING STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST WILL BRING A STRONG AND DRY SOUTHWEST FLOW TO THE SOUTHERN GREAT BASIN TODAY THROUGH AT LEAST THURSDAY. NVZ460-462-021915- /O.CON.KVEF.FW.W.0006.150902T1800Z-150904T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 401 AM PDT WED SEP 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 460 AND 462... * TIMING...LATE THIS MORNING THROUGH THURSDAY EVENING. SOME RECOVERY AND LOWER WIND SPEEDS ARE EXPECTED TONIGHT. * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 12 PERCENT...WITH RECOVERY TO 25 TO 30 PERCENT OVERNIGHT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
676 WWUS85 KVEF 021820 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1120 AM PDT WED SEP 2 2015 .AN INTENSIFYING STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST WILL BRING A STRONG AND DRY SOUTHWEST FLOW TO THE SOUTHERN GREAT BASIN TODAY THROUGH AT LEAST THURSDAY. NVZ460-462-030000- /O.CON.KVEF.FW.W.0006.000000T0000Z-150904T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 1120 AM PDT WED SEP 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 460 AND 462... * TIMING...LATE THIS MORNING THROUGH THURSDAY EVENING. SOME RECOVERY AND LOWER WIND SPEEDS ARE EXPECTED TONIGHT. * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 12 PERCENT...WITH RECOVERY TO 25 TO 30 PERCENT OVERNIGHT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ STEELE HTTP://WEATHER.GOV/LASVEGAS
332 WWUS85 KVEF 022159 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 259 PM PDT WED SEP 2 2015 .AN INTENSIFYING STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST WILL BRING A STRONG AND DRY SOUTHWEST FLOW TO THE SOUTHERN GREAT BASIN TODAY THROUGH AT LEAST FRIDAY. NVZ460-462-031200- /O.EXT.KVEF.FW.W.0006.000000T0000Z-150905T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 259 PM PDT WED SEP 2 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 460 AND 462... * TIMING...THROUGH FRIDAY EVENING. SOME RECOVERY AND LOWER WIND SPEEDS ARE EXPECTED TONIGHT. * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 12 PERCENT...WITH RECOVERY TO 25 TO 30 PERCENT OVERNIGHT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ STEELE HTTP://WEATHER.GOV/LASVEGAS
029 WWUS85 KVEF 030937 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 237 AM PDT THU SEP 3 2015 .AN INTENSIFYING STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST WILL BRING A STRONG AND DRY SOUTHWEST FLOW TO THE SOUTHERN GREAT BASIN TODAY THROUGH FRIDAY. NVZ460-462-032300- /O.CON.KVEF.FW.W.0006.000000T0000Z-150905T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 237 AM PDT THU SEP 3 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460 AND 462... * TIMING...THROUGH FRIDAY EVENING. SOME RECOVERY AND LOWER WIND SPEEDS ARE EXPECTED TONIGHT. * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 12 PERCENT...WITH RECOVERY TO 25 TO 30 PERCENT OVERNIGHT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
874 WWUS85 KVEF 032137 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 237 PM PDT THU SEP 3 2015 .AN INTENSIFYING STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST WILL BRING A STRONG AND DRY SOUTHWEST FLOW TO THE SOUTHERN GREAT BASIN TODAY THROUGH FRIDAY. NVZ460-462-040545- /O.CON.KVEF.FW.W.0006.000000T0000Z-150905T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 237 PM PDT THU SEP 3 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460 AND 462... * TIMING...THROUGH FRIDAY EVENING. SOME RECOVERY AND LOWER WIND SPEEDS ARE EXPECTED TONIGHT. * WIND...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 12 PERCENT...WITH RECOVERY TO 30 TO 40 PERCENT OVERNIGHT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
130 WWUS85 KVEF 040957 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 257 AM PDT FRI SEP 4 2015 .A STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL RESULT IN GUSTY SOUTH TO SOUTHWEST WINDS DEVELOPING ACROSS THE SOUTHERN GREAT BASIN TODAY...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. THIS COMBINED WITH VERY DRY AIR WILL CREATE CRITICAL CONDITIONS FOR RAPID FIRE GROWTH AND EXTREME FIRE BEHAVIOR. NVZ460-462-042300- /O.CON.KVEF.FW.W.0006.000000T0000Z-150905T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 257 AM PDT FRI SEP 4 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460 AND 462... * TIMING...CONDITIONS WILL BE THE MOST CRITICAL THIS AFTERNOON THROUGH THIS EVENING. * WIND...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 7 AND 14 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
962 WWUS85 KVEF 042159 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 259 PM PDT FRI SEP 4 2015 .A STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL CONTINUE TO PRODUCE GUSTY SOUTH TO SOUTHWEST WINDS ACROSS THE SOUTHERN GREAT BASIN THROUGH THIS EVENING. THIS COMBINED WITH VERY DRY AIR WILL CREATE CRITICAL CONDITIONS FOR RAPID FIRE GROWTH AND EXTREME FIRE BEHAVIOR. NVZ460-462-050300- /O.CON.KVEF.FW.W.0006.000000T0000Z-150905T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 259 PM PDT FRI SEP 4 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460 AND 462... * TIMING...CRITICAL CONDITIONS ARE EXPECTED THROUGH THIS EVENING. * WIND...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 7 AND 14 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MP HTTP://WEATHER.GOV/LASVEGAS
084 WWUS85 KVEF 050258 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 758 PM PDT FRI SEP 4 2015 .RED FLAG WARNING WILL EXPIRE. NVZ460-462-050400- /O.EXP.KVEF.FW.W.0006.000000T0000Z-150905T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 758 PM PDT FRI SEP 4 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460 AND 462... WINDS HAVE DECREASED IN STRENGTH WHICH WILL ALLOW CONDITIONS TO DROP BELOW THE CRITICAL THRESHOLD OF GUSTS OF 35 MPH OR GREATER IN WIDESPREAD AREAS. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 1, 1:00 PM PDT, 0 minutes earlier.
Area forecast discussion, Sep 1, 1:00 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 100 PM PDT TUE SEP 1 2015 .SYNOPSIS...A TROUGH OF LOW PRESSURE IN THE NORTHWESTERN PART OF THE COUNTRY WILL BRING A DRY SOUTHWESTERLY FLOW TO THE AREA THROUGH THE WEEK. TEMPERATURES WILL BE NEAR NORMAL THROUGH MIDWEEK BEFORE FALLING BELOW NORMAL FOR THE LATTER HALF OF THE WORKWEEK AS THE TROUGH DEEPENS. MOHAVE COUNTY MAY SEE OCCASIONAL CHANCES FOR SHOWERS OR THUNDERSTORMS THROUGH THE END OF THE WEEK...BUT OTHERWISE DRY CONDITIONS ARE EXPECTED. && .DISCUSSION...SO FAR TODAY LITTLE MORE THAN A FEW CUMULUS HAVE DEVELOPED OVER NORTHEAST MOHAVE COUNTY...BUT WILL LEAVE IN A MENTION OF SHOWERS/TS THROUGH THE EVENING. DRIER CONDITIONS ARE EXPECTED AREA WIDE WEDNESDAY...WITH INCREASING SOUTHWEST FLOW. THIS WILL RESULT IN BREEZY TO WINDY CONDITIONS IN MOST LOCATIONS WHICH WILL LAST THROUGH AT LEAST THURSDAY EVENING. THE STRONGEST WINDS ARE LIKELY ACROSS PORTIONS OF THE SOUTHERN GREAT BASIN AND INYO COUNTY MOUNTAINS. PORTIONS OF THE SOUTHERN GREAT BASIN ARE LIKELY TO EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS DUE TO WINDS AND LOW RH'S. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR NYE AND ESMERALDA COUNTIES AFTER COORDINATING WITH SURROUNDING OFFICES AND THE STORM PREDICTION CENTER. THE GFS CONTINUES TO HINT AND THE POTENTIAL FOR SOME LOW-GRADE MONSOON MOISTURE TO SNEAK BACK INTO EASTERN MOHAVE COUNTY. AS A RESULT I'VE OPTED TO INCLUDE A SLIGHT CHANCE OF SHOWERS/TS IN THE FORECAST FOR THURSDAY THROUGH FRIDAY...THOUGH CONFIDENCE IS LOW. WE ARE STILL KEEPING AN EYE ON TROPICAL DEPRESSION FOURTEEN-E WELL SOUTHWEST OF BAJA...BUT AT THIS TIME IT APPEARS THAT ANY OF THE DEEP MOISTURE ASSOCIATED WITH THIS SYSTEM WILL BE PUSHED WELL EAST OF THE AREA FRIDAY THROUGH SATURDAY. INSTEAD...THINGS LOOK TO DRY OUT AGAIN BY THE WEEKEND WITH THE PACIFIC NORTHWEST LOW FINALLY SWINGING EAST ACROSS THE NORTHERN ROCKIES. BEYOND THIS THINGS BECOME UNCLEAR AS MODELS DIVERGE AND CONFIDENCE FALLS RAPIDLY. IN ANY CASE IT SEEMS THAT TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE PERIOD...WITH MOSTLY DRY CONDITIONS. && .AVIATION...FOR MCCARRAN...SOUTHEAST WINDS OF 8-14 KTS WITH GUSTS 15- 25 KTS THIS AFTERNOON WILL EVENTUALLY SHIFT TO THE SOUTHWEST. THE CHALLENGE IS NAILING DOWN WHEN THIS TRANSITION WILL OCCUR WITH MODELS INDICATING A BROAD WINDOW BETWEEN 22Z AND 04Z. CURRENT THINKING IS THAT THE MOST LIKELY WINDOW FOR THIS TO OCCUR IS BETWEEN 22Z AND 00Z. WITH WINDS DECREASING AROUND SUNSET. OTHERWISE...JUST SOME PASSING HIGH CLOUDS EXPECTED WITH DISTANT THUNDERSTORMS AGAIN POSSIBLE IN THE PEACH SPRINGS CORRIDOR. SIMILAR CONDITIONS EXPECTED WEDNESDAY WITH SLIGHTLY STRONGER WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...GENERALLY SOUTHERLY WINDS EXPECTED WITH SPEEDS IN THE 10-15KT RANGE DURING THE AFTERNOONS WITH GUSTS TO 25KTS. OCCASIONAL AREAS OF SMOKE LIKELY AGAIN IN THE OWENS VALLEY AND NEAR BISHOP. ISOLATED THUNDERSTORMS ALSO POSSIBLE ACROSS NORTHWEST ARIZONA NEAR MT TRUMBULL IN MOHAVE COUNTY. STRONGER SOUTH TO SOUTHWEST WINDS ARE EXPECTED WEDNESDAY AND THURSDAY. && .FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS LOOK LIKELY ACROSS NYE AND ESMERALDA COUNTIES WEDNESDAY AND THURSDAY DUE TO THE COLLOCATION OF DRY FUELS...LOW MINIMUM RELATIVE HUMIDITY VALUES...AND AFTERNOON WINDS OF 20-25 MPH WITH GUSTS OF 35 TO 40 MPH. COORDINATION WITH NEIGHBORING OFFICES AND THE STORM PREDICTION CENTER HAS RESULTED IN THE UPGRADE OF THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR BOTH DAYS. THERE IS SOME CONCERN FOR THE HIGHER TERRAIN OF INYO COUNTY...HOWEVER AT THIS TIME THE DURATION OF THE CRITICAL CONDITIONS APPEARS TO BE BRIEF AND WILL HOLD OFF ON EXPANDING THE WARNING AREA AT THIS TIME. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:05 AM PDT | Fire Weather Watch | VEF | Esmeralda, Nye | 11 hr |
Nearby
Red Flag Warnings in Nevada, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.